Sorry, not my personal experience and I know many people who’ve been on these things, and of them all only 2 did not gain weight, and both of them were extremely restrictive to avoid the gain. Yes, of course, some people luck out and don’t gain,or even lose, but they are well known to be very associated with longterm gain. I don’t think the effect is minimal at all. There is even a specific “look” to the type of anti-depressant weight gain, IMO.
Yes, depression can definitely walk with other ailments. In my opinion it’s because both generally stem from deep unresolved emotional stress.
I think if someone wants to go off their meds because of weight gain it’s fine. I would want to. I have a friend who had an eating disorder who was put on them with no mention of weight gain. She gained abut 30 pounds (only 10 of which were needed). I will add she also was less tuned in socially and a rather difficult person to be around while on them. She went off after 5 years and 20 lbs fell off effortlessly within a few months. She is now very angry that she was not warned about the weight gain, and thinks it was cruel to do that to someone with an eating disorder. I must say, I agree with her. But everyone who goes off should do so as an informed decision, with a very slow taper under medical supervision, not cold turkey. Withdrawl from SSRIs is not pretty, and people do feel like a wreck for awhile as they stabilize, even when it’s done slowly.